Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Causes and remedy for burning tongue and throat
Watch this 
View More Posts Ignore
I've only been listening for the last several months and haven't heard this topic discussed.
I am on oxygen 24/7, CPAP at night with humidifier, combivent, Advair 500, nasonex, and singulair for the last 2 months. Can any of these create a burning sensation on the tongue and soreness in the throat? There is slight difficulty in swallowing as well.
My asthma went 90 miles an hour and in no time I was diagnosed with copd and emphysema. I'm still trying to figure it all out.
After many tests, I was also diagnosed with gall stones and on 8/2 had gall bladder surgery. I had to stay overnight at the hospital due to the breathing problems. I'm feeling fine but wondering what to do about this mouth problem.
Posted on 08/08/07, 12:34 am
6 Replies Add Your Advice
Reminder: This is a support group for COPD & Emphysema. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 08/08/07  11:12am
" Thanks for the tip about thrush...I will check it out. "
View More Posts Ignore
Reply #2 - 08/08/07  10:40pm
" i also would say to make sure you are rinsing after using any of the enhalers. i think they all tell you to rinse and gargle after use. the listerine makes sense. good luck. margaret "
View More Posts Ignore
Reply #3 - 08/09/07  9:45pm
" You might try rinsing your mouth with soda water, after using the inhalers, and also, eat some plain yogurt, which is good for thrush. I use Advair, only once a day in the morning, with my coffee, and Atrovent, but never have a problem except harshness. Since I know there could be problems, will rinse tho.
Best of luck. "
View More Posts Ignore
Reply #4 - 08/09/07  11:55pm
" Thanks for the word about using yogurt - I checked with my dentist who said I do have thrush and he said eating yogurt and/or taking acidophelus pills will both equalize your body bacteria and should eliminate the thrush. Good to know if this is a recurring problem with Advair. I always thought I was rinsing very well but apparently not!
sandi "
View More Posts Ignore
Reply #5 - 08/10/07  2:21pm
" Diffently get in touch with your doctor. You more than likely have thrush. After you use advair, spiriva, you should rinse you mouth out and brush your teeth. This will eliminate your problem. Every once in a while I will get a small spot on my tongue and I immediately get the medicine on my tongue. Hope this helps. "
View More Posts Ignore
Reply #6 - 08/10/07  9:39pm
" This can be caused by the Combivent and the Advair, if you do not rinse your mouth with water, after each use.
Eddie "

Add Your Advice
Advertisement


More From Around the Web